Home
Subscribe (free)
About NaturalNews
Contact Us
Write for NaturalNews
Media Info
Advertising Info
Acomplia

Acomplia weight loss drug may cause psychiatric side effects in 10 percent of users

Tuesday, December 11, 2007 by: David Gutierrez, staff writer
Tags: Acomplia, drug side effects, health news


Most Viewed Articles
https://www.naturalnews.com/022361_Acomplia_drug_side_effects.html
Delicious
diaspora
Print
Email
Share

(NewsTarget) European health agencies have warned that the weight-loss drug rimonabant -- marketed as Acomplia, Zimulti, Riobant, Rimoslim and Slimona -- may cause dangerous psychological side effects, including suicidal thoughts.

Rimonabant acts to suppress appetite by blocking receptors in the brain that regulate food intake and help break down sugars and fats. It failed to gain approval for use in the United States when the FDA concluded that there was insufficient evidence that the drug was safe.

The drug was approved for sale in the European Union, however, in June 2006. The European Commission approved its use to treat obesity, in combination with diet and exercise, among those at risk of cardiovascular disease or Type 2 diabetes. Sales began in the United Kingdom in July 2006, and the drug has since been prescribed to 41,000 patients in that country.

Evidence suggests that 10 percent of rimonabant users develop psychological side effects, the most common being depression. Other potential side effects include anxiety, irritability, nervousness and sleep disorders. Approximately one percent of users experience suicidal thoughts while taking the drug.

The European Medicines Agency (EMEA) said that it had previously warned doctors of the risk, but that it was now making its warning stronger. The agency now says that rimonabant should not be taken by patients suffering from severe depression, or by those taking antidepressants.

The UK's Medicines and Healthcare products Regulatory Agency has also issued warnings about the drug.

"If you start to experience symptoms of depression while taking Acomplia, or if you are currently being treated, consult your doctor," the agency said. "If you have had depression in the past ... you should discuss your treatment with your doctor at your next routine appointment."

Sanofi-aventis, the maker of Acomplia, responded to the warnings by saying that the labeling on the drug has been changed to reflect new cautions.

Join the Health Ranger's FREE email newsletter
Get breaking news alerts on GMOs, fluoride, superfoods, natural cures and more...
Your privacy is protected. Unsubscribe at any time. | Learn more...

comments powered by Disqus


Support NaturalNews Sponsors:

Support NaturalNews Sponsors:

Get alerted on heavy metals and pesticide test results for foods and supplements

Natural News is about to begin releasing lab test results for off-the-shelf food, supplement and pet food products, covering heavy metals, nutritive minerals, pesticides and herbicides. These details will be released exclusively to Natural News email newsletter subscribers (FREE) and will NOT be publicly posted on the website. To be alerted, join our free email newsletter now, and watch for lab test results in the weeks ahead.

Enter your email address below to subscribe to our email announcement list (but don't use gmail). Your privacy is protected and you can unsubscribe at any time. If you don't join our email list, you may never see our valuable content again via Facebook, Google or YouTube. CENSORSHIP has now reached EXTREME levels across the 'net. The truth is being suffocated. Subscribe now if you want to escape the delusional bubble of false reality being pushed by Google and Facebook.

Once you click subscribe, we will send you an email asking you to confirm your free subscription.